Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

April 3, 2012Grayson County, Smyth County, Virginia

NWS Blacksburg, VA issued this special weather statement at Apr 3, 2012, 3:49 PM EDT for Grayson County, Smyth County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 3:49 PM EDT (19:49 UTC)
Expired
Apr 3, 2012, 4:45 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA

Counties Grayson County, VA, Smyth County, VA

The radar

The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS81 KRNK 031949
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT TUE APR 3 2012

NCZ001-VAZ009-012-015-032045-
ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA-
349 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT ASHE...GRAYSON...SMYTH AND WYTHE
COUNTIES...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SALTVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS STORM WILL BE NEAR CHILHOWIE AROUND 400 PM...ADWOLF...AND HUNGRY
MOTHER STATE PARK AROUND 415 PM...ADWOLF AROUND 420 PM...THOMAS
BRIDGE...AND MARION AROUND 425 PM...ATKINS AROUND 435 PM...WHITETOP
AND AND MARION WYTHEVILLE AROUND 440 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3696 8181 3698 8171 3693 8169 3696 8162
      3684 8104 3657 8127 3657 8135 3650 8133
      3642 8141 3661 8165 3663 8161 3665 8164
      3679 8170 3691 8183

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 3:46 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 3, 3:46 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT TUE APR 3 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD INTO OUR ARE THIS EVENING...
TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE MOUNTAINS.
SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN IN THE FORECAST FOR
WEDNESDAY AS A STRONG COLD FRONT WILL SINK SOUTHWARD THROUGH THE
AREA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...RESULTING IN
DRIER WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 330 PM EDT TUESDAY...

RADAR IMAGERY INDICATES SPOTTY SHOWER AND THUNDERSTORM ACTIVITY
DEVELOPING WITH THE AFTERNOON HEATING ACROSS THE MOUNTAINS THIS
AFTERNOON...AS A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS THE
WESTERN PART OF OUR AREA. WILL HAVE TO KEEP OUR EYE ON THIS
ACTIVITY THIS EVENING AS A FEW OF THE STRONGER CELLS HAVE ALREADY BEEN
BORDERLINE SEVERE AT TIMES. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND PERIODS OF VERY HEAVY RAIN. WILL KEEP THE
CHANCE OF RAIN GOING INTO THE OVERNIGHT HOURS...HOWEVER THESE
STORMS WILL DECREASE IN INTENSITY AFTER SUNSET AS DAYTIME HEATING
DECREASES.

SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE DURING
THE LATE EVENING HOURS AS A COLD FRONT APPROACHES...AND A
THUNDERSTORM COMPLEX ENTERS OUR AREA FROM THE GREAT LAKES REGION.
WITH INCREASED CLOUD COVER ACROSS THE AREA...ALONG WITH WARM AIR
POOLING ACROSS OUR AREA AHEAD OF THE COLD FRONT...OVERNIGHT
TEMPERATURES WILL BE WARMER THAN LAST NIGHTS...WITH LOWS EXPECTED
TO FALL MAINLY INTO THE LOW TO MID 50S...WITH A FEW LOCATIONS
HOLDING INTO THE LOW 60S.

SHOWER AND THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ON WEDNESDAY
AS THE COLD FRONT SINKS SOUTH INTO OUR AREA. SPC HAS A FEW OF OUR
PIEDMONT COUNTIES HIGHLIGHTED FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS...HOWEVER AFTER INSPECTING SOME OF THE INSTABILITY
INDICIES...CANNOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORM
ACTIVITY ANYWHERE SOUTH OF INTERSTATE 81 DURING THE AFTERNOON.
TEMPERATURES WILL REMAIN A LITTLE COOLER ACROSS THE NORTH WHERE
INCREASED CLOUD COVER WILL INHIBIT HEATING DURING THE
MORNING...BUT EXPECT NEAR 80 DEGREES FURTHER SOUTH WHERE THE
WARMER AIR POOLS AHEAD OF THE FRONT DURING THE AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 400 PM EDT TUESDAY...

MODELS ARE IN AGREEMENT WITH FRONTAL PASSAGE WEDNESDAY WITH FRONT
DRIFTING TO OUR SOUTH AND STALLING WEDNESDAY NIGHT. AFTER
THAT...FOCUS WILL BE ON THE UPPER LEVEL CUTOFF LOW WHICH WILL DRIFT
EAST FROM TX ACORSS THE MID MS VALLEY THURSDAY AND THE TN VALLEY AND
SOUTHERN APPALACHIANS THURSDAY NIGHT...PASSING OFF THE SOUTHEAST
ATLANTIC COAST FRIDAY.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL PASSAGE
WEDNESDAY EVENING SHOULD END FORE MIDNIGHT...THE THREAT FOR
SHOWERS RE-EMERGING ACROSS THE SOUTHERN CWA BY THURSDAY NIGHT AS
THE CENTER OF THE UPPER LEVEL CUTOFF LOW PASSES TO OUR SOUTH. ATTM
WILL PLACE THE HIGHEST POPS ACROSS VA/NC BORDER COUNTIES AND
POINTS SOUTH.

FOR BOTH THURSDAY AND FRIDAY THE FORECAST AREA WILL BE ON THE COOL
SIDE OF THE FRONT...THUS ANTICIPATE RELATIVELY COOL CONDITIONS WITH
LITTLE DIURNAL SPREAD THURSDAY AND THURSDAY NIGHT DUE TO CLOUD COVER
AND PRECIP.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 400 PM EDT TUESDAY

NO MAJOR CHANGES TO THE WEEKEND FORCAST. CURRENTLY ENTERTAINING
MAINLY DRY CONDITIONS FOR THE EASTER WEEKEND...TEMPERATURES
MODERATING...HOWEVER DUE TO THE DRY AIRMASS WHICH IS FORECAST TO
BE OVER THE AREA...DO ANTICIPATE COOLER TEMPERATURES AT NIGHT WITH
THE THREAT FOR FROST IN THE MOUNTAIN VALLEYS.

FLOW NEXT WEEK WHICH INITIALLY LOOKED LIKE IT WOULD GO ZONAL...NOW
LOOKS A LITTLE MORE BLOCKY WITH MEAN TROFS DEVELOPING ON BOTH THE
EAST AND WEST COASTS.  THIS SUGGESTS A COOLER SCENARIO FOR THE
MIDDLE OF NEXT WEEK WITH COOLER NORTHWEST FLOW NOW BEING FORECAST
AFTER MONDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 230 PM EDT TUESDAY...

SHOWER AND THUNDERSTORM ACTIVITY WILL AFFECT BLF...LWB AND BCB
THIS AFTERNOON...POSSIBLY REACHING AS FAR EAST AS ROA DURING EARLY
EVENING. THIS ACTIVITY IS SPOTTY IN NATURE...BUT WILL BE CAPABLE
OF PRODUCING 30 KT OUTFLOWS. WILL ALSO HAVE TO WATCH FOR HEAVY
RAIN...CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE FOR
SHORT PERIODS OF TIME. THIS ACTIVITY WILL DIMINISH IN INTENSITY
AFTER SUNSET WHEN DAYTIME HEATING ENDS...HOWEVER SHOWER AND
THUNDERSTORM ACTIVITY WILL SPREAD EAST OVERNIGHT AS ANOTHER COLD
FRONT APPROACHES. CONDITIONS ARE EXPECTED TO REMAIN VFR OUTSIDE
HEAVIER SHOWER AND THUNDERSTORM ACTIVITY.

ANOTHER COLD FRONT WILL PASS THROUGH THE AREA ON WEDNESDAY...
BRINGING A BETTER CHANCE FOR PRECIPITATION AND THE ASSOCIATED MVFR
TO IFR CEILINGS AND VISIBILITIES. THE FORECAST THURSDAY IS IFFY
GIVEN TRACK OF FRONT AND NEXT SFC LOW ACROSS THE TENNESSEE VALLEY
INTO THE SOUTHEAST. MODELS ARE KEEPING AN EASTERLY FLOW INTO THE
AREA WHICH COULD KEEP CIGS DOWN TO SUB VFR. BY LATE FRIDAY INTO
SATURDAY HIGH PRESSURE SHOULD BE ORIENTED WHERE DRIER AIR WORKS IN
FROM THE NORTH BRINGING A RETURN TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF/WP
SHORT TERM...PM/RCS
LONG TERM...PM
AVIATION...KK/WP
Hazardous weather outlook, Apr 3, 9:02 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 AM EDT TUE APR 3 2012

NCZ001-002-018-VAZ007-009>020-022>024-034-035-046-047-WVZ042>045-
041315-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-
SUMMERS-MONROE-GREENBRIER-
902 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-033-043>045-058-059-041315-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
902 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL BE THE FOCUSING
MECHANISM FOR THUNDERSTORMS WEDNESDAY AFTERNOON. A POTENTIAL
EXISTS THAT SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH
DAMAGING WINDS AND LARGE HAIL THE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 2:33 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE APR 3 2012

VAZ010-012-013-031930-
BLAND VA-PULASKI VA-WYTHE VA-
233 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND...PULASKI AND WYTHE
COUNTIES...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLAND...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BLAND AROUND 240 PM...KIMBERLING AROUND 245
PM...LONG SPUR AROUND 315 PM...WYTHEVILLE AROUND 320 PM AND MAX
MEADOWS AROUND 330 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3711 8126 3713 8127 3724 8116 3701 8073
      3683 8092 3683 8097 3708 8129

KK
Special weather statement, Apr 3, 3:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT TUE APR 3 2012

VAZ013-016-017-032-032015-
CARROLL VA-FLOYD VA-PATRICK VA-PULASKI VA-
313 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...PATRICK AND
PULASKI COUNTIES...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALLISONIA...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR COPPER VALLEY AROUND 330 PM...INDIAN VALLEY
AROUND 340 PM...ALUM RIDGE AROUND 350 PM...WILLIS AROUND 400 PM AND
MABRY MILL AROUND 415 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3687 8077 3688 8075 3694 8081 3706 8071
      3684 8021 3662 8040

KK
Special weather statement, Apr 3, 3:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE APR 3 2012

VAZ013-014-017-032045-
FLOYD VA-MONTGOMERY VA-PULASKI VA-
340 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MONTGOMERY AND PULASKI
COUNTIES...

AT 337 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR FAIRLAWN AROUND 350 PM...CLAYTOR LAKE STATE
PARK...AND RADFORD AROUND 355 PM...CLAYTOR DAM AROUND 400 PM...
GRAYSONTOWN AROUND 410 PM...CHILDRESS AROUND 415 PM AND COPPER VALLEY
AROUND 425 PM.

LAT...LON 3680 8042 3708 8082 3721 8071 3722 8067
      3701 8023

KK
Local storm report, Apr 3, 3:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             DUBLIN                  37.12N  80.70W
04/03/2012  E0.70 INCH       PULASKI            VA   TRAINED SPOTTER

&&

EVENT NUMBER RNK1200095

JVC
Special weather statement, Apr 3, 3:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT TUE APR 3 2012

VAZ007-009-010-012-032045-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
344 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF TAZEWELL...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BURKES GARDEN AROUND 400 PM...CERES AROUND
415 PM...MARION WYTHEVILLE AROUND 440 PM AND RURAL RETREAT AROUND 445
PM.

LAT...LON 3723 8145 3698 8090 3676 8122 3676 8125
      3706 8163

KK
Special weather statement, Apr 3, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT TUE APR 3 2012

NCZ001-VAZ009-012-015-032045-
ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA-
349 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT ASHE...GRAYSON...SMYTH AND WYTHE
COUNTIES...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SALTVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CHILHOWIE AROUND 400 PM...ADWOLF...AND HUNGRY
MOTHER STATE PARK AROUND 415 PM...ADWOLF AROUND 420 PM...THOMAS
BRIDGE...AND MARION AROUND 425 PM...ATKINS AROUND 435 PM...WHITETOP
AND AND MARION WYTHEVILLE AROUND 440 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3696 8181 3698 8171 3693 8169 3696 8162
      3684 8104 3657 8127 3657 8135 3650 8133
      3642 8141 3661 8165 3663 8161 3665 8164
      3679 8170 3691 8183

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:33 PM EDTSpecial Weather StatementRNKBland57 min
Apr 3, 3:13 PM EDTSpecial Weather StatementRNKFloyd62 min
Apr 3, 3:32 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Wythe58 min
Apr 3, 3:40 PM EDTSpecial Weather StatementRNKFloyd, Pulaski, City of Radford65 min
Apr 3, 3:44 PM EDTSpecial Weather StatementRNKWythe61 min
Apr 3, 4:31 PM EDTSpecial Weather StatementRNKFloyd59 min
Apr 3, 5:04 PM EDTSpecial Weather StatementRNKGrayson, City of Galax56 min
Apr 3, 5:12 PM EDTSpecial Weather StatementRNKPulaski63 min
Apr 3, 5:41 PM EDTSpecial Weather StatementRNKBland, Tazewell, Wythe64 min
Apr 3, 6:06 PM EDTSpecial Weather StatementRNKGiles54 min
Apr 3, 7:55 PM EDTSpecial Weather StatementRNKTazewell65 min
Apr 3, 2:31 PM EDTSpecial Weather StatementRNKAlleghany, Surry59 min
Apr 3, 5:38 PM EDTSpecial Weather StatementRNKStokes, Surry67 min
Apr 3, 5:47 PM EDTSpecial Weather StatementRNKAlleghany, Ashe58 min
Apr 3, 5:59 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes61 min
Apr 3, 6:36 PM EDTSpecial Weather StatementRNKSurry, Yadkin54 min
Apr 3, 7:07 PM EDTSpecial Weather StatementRNKWilkes68 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.